Meds - Chronic Fatigue Portfolio - Chronic Fatigue My Diary - Chronic Fatigue
 
 

Addict or Fashionably Intoxicated??

Posted by amber | My Diary | Posted on February 13th, 2011

I have recently been given Wellbutrin, a anti-depressant for my CFS. It contains dopamine and is meant to get me up and out. I have been dead set against anti-depressants and have avoided them like the plague for 2 years. But since I have tried everything else, my new doctor who had recently been to a CFS conference in Amsterdam, said Wellbutrin was the way to go.

Now in my world the celebs are always taking tabs – to wake up; to go to sleep; to be happy; to loose weight; to get it up; in fact just to cope with being famous. And it looks to me that initially these meds work fantastically. It is only when we hear they have gone to rehab; overdosed or committed suicide; or they are in a nasty divorce and the dirt’s been dug up, that we realise these drugs don’t always benefit. I mean when things are going swimmingly, there’s is a life of pure fabulosity. And whats not to admire and envy? Who doesn’t want it all and then some. And maybe if I try these super drugs my life might to reach meteoric heights?

In fact these medications are so common place that even prozac is suggested to cure dogs of aggression and cats of spraying!!!

So I have been on this drug for 3 weeks.

I am not miraculously cured.

I am not running around with a silly grin on my face.

I am not the happiest I have ever been.

I have not reached my true fabulosity potential.

In fact I dont even feel vaguely famous!!!

Yes, I have more energy mentally but physically my body still seems to be slow and tired.

On the other hand I seem to sweat more and sleep less.

My hair seems to be falling out … more than usual/normal. I have been told that I am more moody, anxious and argumentative. Oh, and I am swearing more – actually not possible but there you have it.

And if you read about some of the other possible side effects of this med … well don’t because it will scare the hell out of you … you are likely to be living on borrowed time. In fact two of the nastier side effects are bulimia/anorexia and suicide. But don’t worry, that’s only if you have a predisposition to those things.

Soooooooooo, I am wondering why I said “YES” to drugs and why I am not feeling superb …

One Response to “Addict or Fashionably Intoxicated??”

  1. Susan says:

    Hi Amber,

    Just catching up on your blog again… sorry, it’s been a while!

    I’m glad to hear that you’ve opened yourself to try something new. It may or may not work, but you’ll never know if you don’t try it. Give it time to work into your system and see in a few months time how you feel about it. No pressure.

    Don’t ever stop looking for a cure to reach your full fabulosity! I think you’re totally fabulous already, but can only imagine what it’s like to know that you are more, but are unable to prove it. This treatment may or may not work, but if you didn’t give it a go, you would know. Hats off to you for trying.

    Keep smiling!

    Lots of love,
    Susie xxx

Leave a Reply

You must be logged in to post a comment.